|BACTRIM, WHEN SAFE TO STOP?
Sep 8, 2000
I have been on bactrim since 4/99 when I was first diagnosed. at that time my VL was 400,000, and my t-cells were 12. I was given the vaccination for PCP, and a flu shot. since 6/99 my VL has been undetectable and my t-cells are now 200 and on the rise. my question is, is it safe to stop taking the bactrim now? I'm seeing my dr. soon and want to ask her. what's your opinion?
Response from Dr. Feinberg
If your T cells have been above 200 for at least 3 months (some doctors want to see it like that for at least 6 months) and your viral load is well-controlled, then the evidence suggests that stopping preventive therapy for PCP -- whether it's Bactrim or another drug -- is safe.
restart meds worried about lactic acidosis
- Anal Warts After Eating Sperm Worried I Have HIV
- Burning Penis After Deep Kissing Worried I Have HIV
- Dark Bumps After Nipple Biting Worried I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
- Muscle Ache After Sharing Sex Toys Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.